Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 149, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 4, 2006, 8:38 PM CDT for Burnet County, Williamson County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2006, 8:38 PM CDT (01:38 UTC)
- Expired
- May 4, 2006, 9:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 56 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 3:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1348 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 050139 SVREWX TXC053-491-050245- /O.NEW.KEWX.SV.W.0149.060505T0138Z-060505T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 838 PM CDT THU MAY 4 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BURNET WILLIAMSON * UNTIL 945 PM CDT * AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF BRIGGS...AND MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BERTRAM...FLORENCE... ANDICE...LIBERTY HILL...JARRELL...SERENADA...GEORGETOWN DAM AND GEORGETOWN. LAT...LON 3100 9820 3070 9816 3061 9765 3082 9758 $$
1 follow-up statement
000
WWUS54 KEWX 050217
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
917 PM CDT THU MAY 4 2006
TXC053-491-050245-
/O.CON.KEWX.SV.W.0149.000000T0000Z-060505T0245Z/
BURNET TX-WILLIAMSON TX-
917 PM CDT THU MAY 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR WILLIAMSON AND BURNET COUNTIES...
AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GEORGETOWN TO BERTRAM
TO 10 MILES WEST OF BURNET...MOVING SOUTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE WEIR...LIBERTY HILL AND ROUND
ROCK.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3088 9838 3060 9838 3065 9797 3056 9786
3050 9767 3059 9750 3082 9758
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:30 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 4, 6:30 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 PM CDT THU MAY 4 2006 .AVIATION... SCT SHRA/TSRA DEVELOPING ACROSS THE HILL COUNTRY AND WILL SPREAD E/SE TOWARDS THE AUS AREA BY 03Z. THE THREAT WILL LIKELY CONT THRU 06Z. SOME TSRA COULD BE SEVERE WITH LARGE HAIL AND WIND GUST OF 50 KTS OR GREATER. AFTER 06Z MVFR CIGS DEVELOP AND WILL SPREAD WEST TO THE RIO GRANDE BY 11Z. WINDS WILL REMAIN S/SE 10 TO 15 KTS. && .PREV DISCUSSION... (ISSUED 446 PM CDT THU MAY 4 2006) UPDATE... UPDATED FORECAST TO INCREASE POPS OVER OUR NORTHERN-MOST COUNTIES AND ADD A SLIGHT CHANCE FOR THUNDER TO VAL VERDE COUNTY. ALSO INCREASED QPF ACROSS OUR NORTHERN-MOST COUNTIES WHERE THE SEVERE THUNDERSTORM WATCH IS IN PLACE. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... (ISSUED 313 PM CDT THU MAY 4 2006) DISCUSSION...AREA MORE CAPPED OFF THUS AFTERNOON THUS CLOUDS HUNG IN A LITTLE LONGER AND WELL DEFINED BOUNDARY HAS WEAKENED. ANOTHER SHORT WAVE TRAVERSES THROUGH CENTRAL TEXAS TONIGHT POSSIBLY PROPAGATING SOUTH INTO THE AREA TONIGHT. AREA IS REALLY UNSTABLE WITH CAPES ABOVE 3000 SO ANY LIFT AFTER LOWEST LAYERS ARE MIXED THIS EVENING ALONG A FOCUSING BOUNDARY COULD SET OFF THUNDERSTORMS.. A FEW POSSIBLY SEVERE. MORE ACTIVITY IS POSSIBLE TOMORROW AND TOMORROW NIGHT AS IMPULSES FROM AN UPPER LEVEL TROUGH ARE EJECTED INTO A DIFLUENT RIDGE AXIS ACROSS CENTRLAT TEXAS WITH SOME STORMS PROPAGATING SOUTH INTO THE AREA. A COLD FRONT WILL PUSH INTO THE AREA BY LATE SATURDAY WITH SOME ADDITIONAL STORMS. A BREAK IN THE ACTION OCCURS SUNDAY AS THE WEAK SURFACE RIDGE BUILDS IN. THE NEXT SIGNIFICANT CHANCE OF RAIN BEGINS LATE MONDAY WHEN AN UPPER LOW DIGGING ALONG THE WEST COAST MOVES EAST WHILE EJECTING IMPULSES ACROSS THE AREA TOWARD MIDWEEK. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/10
Hazardous weather outlook, May 4, 11:48 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 AM CDT THU MAY 4 2006 TXZ171>173-183>194-202>209-217>225-228-051100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1148 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE HILL COUNTRY WITH A SIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REMAINDER OF SOUTH CENTRAL TEXAS. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN. ISOLATED TORNADOES ARE ALSO POSSIBLE ALONG SURFACE BOUNDARIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF SOUTH CENTRAL TEXAS FRIDAY THROUGH SATURDAY NIGHT. PERIODS OF SCATTERED THUNDERSTORMS ARE EXPECTED. THE MAIN THREATS WILL BE LARGE HAIL ...DAMAGING WINDS...AND LOCALLY HEAVY RAINS. THERE IS A SLIGHT RISK OF STRONG THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUIRED AT TIMES FRIDAY THROUGH SATURDAY NIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:34 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 56 min |
| May 4, 8:15 PM CDT | Tornado Warning | EWX | Llano | 30 min |
| May 4, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
| May 4, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 45 min |
| May 4, 9:20 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 38 min |
| May 4, 9:23 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 97 min |
| May 4, 9:30 PM CDT | Tornado Warning | EWX | Gillespie | 45 min |
| May 4, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 53 min |
| May 4, 9:47 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 58 min |
| May 4, 9:49 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 56 min |
| May 4, 9:59 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 61 min |
| May 4, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 81 min |
| May 4, 10:17 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 43 min |
| May 4, 10:18 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 42 min |
| May 4, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 95 min |
| May 4, 10:27 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 63 min |
| May 4, 10:32 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 58 min |
| May 4, 10:35 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| May 4, 10:42 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 93 min |
| May 4, 10:43 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 62 min |
| May 4, 10:52 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 23 min |
| May 4, 10:54 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 81 min |
| May 4, 10:59 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| May 4, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 43 min |
| May 4, 11:04 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 41 min |
| May 4, 11:19 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 71 min |
| May 4, 11:21 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 69 min |
| May 4, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 47 min |
| May 4, 11:59 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 46 min |
| May 5, 12:25 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 29 min |
| May 5, 1:07 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 5, 3:19 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more | 33 hr |
| May 5, 6:56 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.